Instructions after Total Knee Replacement

Please be aware of the following issues after your Knee Replacement

  • All patients on Aspirin should concurrently be taking a PPI e.g. Pantoprazole 40mg
  • Please be aware of the signs/symptoms of VTE (Venous Thromboembolism) – Click here
  • Please be aware of risks of GI upset/bleeding, particularly with concomitant drugs which increase the risk of bleeding e.g. SSRIs and NSAIDs (Non Steroidal Anti Inflammatory Drugs)
  • There should be a clear stop date for Aspirin. If a patient is admitted on Aspirin (usually 75mg) there should be a date set to revert to admission
  • If NSAIDs are prescribed Ibuprofen may be preferable to Diclofenac, with a stop date. Please do take for too long.
  • There should be a clear stop date for Aspirin after joint replacement. If a patient is admitted on Aspirin (usually 75mg) there should be a date set to revert to admission dose. Please make sure this has been explained to you.

Regarding your wound

  • Please report any problems with your wound to Dr Srinivas before or after suture removal
  • Lookout for redness, oozing, pain and fever and report immediately

 

 

 

No Comments

Post a Comment